Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 94, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 23, 2005, 8:21 PM MDT for Box Elder County, Cache County, Weber County, Utah. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2005, 8:21 PM MDT (02:21 UTC)
- Expired
- Sep 23, 2005, 9:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Box Elder County, UT, Cache County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 28 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 2.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3591 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 240222 SVRSLC UTC003-005-057-240300- /O.NEW.KSLC.SV.W.0094.050924T0221Z-050924T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 821 PM MDT FRI SEP 23 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BOX ELDER COUNTY IN UTAH THIS INCLUDES THE CITY OF BRIGHAM CITY SOUTHWESTERN CACHE COUNTY IN UTAH WEBER COUNTY IN UTAH THIS INCLUDES THE CITIES OF...OGDEN...HUNTSVILLE * UNTIL 900 PM MDT * AT 817 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF WILLARD...OR ABOUT 18 MILES NORTHWEST OF SUNSET...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WILLARD BY 835 PM MDT NORTH OGDEN...7 MILES SOUTH OF PERRY AND 9 MILES SOUTH OF BRIGHAM CITY BY 840 PM MDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF ON OR NEAR WILLARD BAY...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 4143 11247 4117 11237 4119 11166 4165 11178 $$ BAS
2 follow-up statements
000
WWUS55 KSLC 240246
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
846 PM MDT FRI SEP 23 2005
UTC003-005-057-240300-
/O.CON.KSLC.SV.W.0094.000000T0000Z-050924T0300Z/
WEBER UT-BOX ELDER UT-CACHE UT-
846 PM MDT FRI SEP 23 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM MDT FOR
SOUTHWESTERN CACHE...EAST CENTRAL BOX ELDER AND CENTRAL WEBER
COUNTIES...
AT 843 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED IN A LINE FROM NEAR OGDEN NORTHWARD TO BRIGHAM CITY...MOVING
EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTH OF POWDER MTN BY 855 PM MDT
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4154 11220 4144 11211 4118 11204 4119 11166
4167 11182
$$
BAS000
WWUS55 KSLC 240258
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
858 PM MDT FRI SEP 23 2005
UTC003-005-057-240308-
/O.EXP.KSLC.SV.W.0094.000000T0000Z-050924T0300Z/
WEBER UT-BOX ELDER UT-CACHE UT-
858 PM MDT FRI SEP 23 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CACHE...EAST
CENTRAL BOX ELDER AND CENTRAL WEBER COUNTIES EXPIRES AT 900 PM MDT...
THE SEVERE THUNDERSTORM HAS DECREASED IN INTENSITY AND HAS MOVED
NORTHEAST. GUSTY WINDS AND BRIEF HEAVY RAINS ARE POSSIBLE THROUGH
930PM.
LAT...LON 4154 11220 4144 11211 4118 11204 4119 11166
4167 11182
$$
BASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 3:15 PM MDT, 5 hours 6 minutes earlier.
Area forecast discussion, Sep 23, 3:15 PM MDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 315 PM MDT FRI SEP 23 2005 .SYNOPSIS...A PACIFIC TROUGH WILL MOVE ACROSS NORTHERN UTAH SATURDAY AND SATURDAY NIGHT. THE ASSOCIATED COLD FRONT WILL MOVE INTO NORTHWEST UTAH EARLY SATURDAY...THEN STALL ACROSS CENTRAL UTAH ON SUNDAY. A MILD SOUTHERLY FLOW WILL RETURN TO THE AREA MONDAY. && .DISCUSSION...UPPER LEVEL SHORT WAVE FROM THIS MORNING HAS CLEARED THE AREA AND AIRMASS IS DESTABILIZING AGAIN IN ADVANCE OF PACIFIC NW TROF. THIS CONVECTION WILL PERSIST OVER NORTHERN UT THROUGH THE NIGHT AS THE MAIN UPPER TROF MOVES INTO THE NRN ROCKIES AND THE COLD FRONT APPROACHES. THE FRONT SHOULD BE SOUTH OF SLC BY 12Z SAT BUT ONLY PUSHES ABOUT HALF WAY THROUGH THE STATE DURING THE DAY BEFORE IT STALLS. THIS FRONTAL BOUNDARY...COMBINED WITH SOME DYNAMIC SUPPORT WILL GENERATE SCATTERED SHOWERS OVER NRN AND CENTRAL PORTIONS OF THE AREA DURING THE DAY SATURDAY AS THE UPPER TROF BECOMES POSITIVELY TILTED AND THE AXIS REMAINS TO OUR WEST. THE TROF EVENTUALLY SPLITS ON SUNDAY WITH THE NORTHERN PIECE HEADING INTO THE PLAINS AND THE SOUTHWESTERN PORTION FORMING A CLOSED LOW ALONG THE CA COAST. THIS LOW IS FORECAST TO START TO SEND MOISTURE BACK NORTH INTO THE AREA MONDAY THEN IT OPENS UP AND SHEARS EAST THRU NRN UT TUE. THIS TOO LEAVES A HANG BACK POS TILT TROF ACROSS THE GREAT BASIN THAT FORMS YET ANOTHER CLOSED LOW OVER NV ON WED THAT THEN CROSS UT NEXT THU. HAVE KEPT CHANCE POPS OVER THE NORTH TONIGHT THRU SAT NIGHT THEN DRIED MOST OF THE AREA SUN. REINTRODUCED POPS MON THRU TUE BUT LEFT ONLY TOKEN POPS IN WED AND BEYOND DUE TO LACK OF CONFIDENCE IN THE MODEL SCENARIO THAT FAR OUT. && .AVIATION...SEE SLCTAFSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && WILENSKY
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.